MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406-A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the ruby coil pusher assembly.The pusher assembly was kinked approximately 2.0 cm from the proximal end; the pull wire was retracted on the proximal end of the pusher assembly.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned device revealed that the pusher assembly was kinked on the proximal end.This type of damage likely occurred during removal of the device from the packaging hoop.Further evaluation revealed that the pet lock was broken and the pull wire was retracted.A broken pet lock typically indicates an attempt was made to detach the embolization coil from its pusher assembly.If the pull wire is retracted with force, by design the pet lock will break and the embolization coil should detach from the pusher assembly.It is likely that the pet lock was broken and the pull wire was retracted during removal of the device from its packaging hoop.Ruby coils are 100% functionally tested during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the back end of a ruby coil pusher assembly was found to be kinked while in the delivery hoop.The kinked pusher assembly was found prior to use and therefore, the ruby coil was not used for the procedure.The procedure was completed using a new ruby coil.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5773397
Report Number3005168196-2016-00946
Device Sequence Number225397
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Catalogue NumberRBY4C0406-A
Device Lot NumberF66893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2016
Initial Report FDA Received Date07/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1